MAUDE Adverse Event Report: LIVANOVA USA, INC. STANDARD AND SMALL RIGID TIP SUCTION WANDS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA, INC. STANDARD AND SMALL RIGID TIP SUCTION WANDS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number SU-XXXXX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The involved device has been requested for return to livanova for further evaluation.A review of the dhr did not identify any deviations, non-conformities or material scrap/requests relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received a report that a rigid tip suction wand was found to be missing the tip following cardiac surgery.The cardiac team searched for the tip in the chest of the patient and performed several diagnostic tests.The tip was unable to be located.There was no report of patient injury.
 
Additional Manufacturer Narrative
The complained su-12202 suction wand was returned to livanova usa inc for evaluation without the tip.According to standard manufacturing procedure, the tip is adhered to the suction wand with a cyano adhesive.Visual inspection of the returned wand found no residue or evidence of adhesive on the device.Livanova believes that the most likely cause of the failure is insufficient adhesive application by the operator during manufacturing.To prevent reoccurrence, manufacturing floor was retrained.Livanova will keep monitoring the market for similar issue.

Brand Name
STANDARD AND SMALL RIGID TIP SUCTION WANDS
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key8108328
Report Number1718850-2018-00022
Device Sequence Number1900174
Product Code DWF
UDI-Device Identifier00803622105814
UDI-Public(01)00803622105814(240)SU-12202(17)210731(10)1820600005
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberSU-XXXXX
Device Catalogue NumberSU-12202
Device Lot Number1820600005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR